Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2001, 8:44 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2001, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 31, 2001, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 8:50 PM CDT | Thunderstorm Wind 52 E | Bristow, NE | |
| Jul 31, 9:15 PM CDT | Thunderstorm Wind 52 E | O Neill, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 010145
SVRLBF
NEC015-089-010245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT TUE JUL 31 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 945 PM CDT
* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GROSS TO 2 MILES
SOUTHWEST OF ATKINSON...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF SPENCER TO 19 MILES WEST OF O'NEILL...MOVING SOUTHEAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER BRISTOW AROUND 850 PM CDT
OVER EMMET AROUND 905 PM CDT
OVER O'NEILL AROUND 925 PM CDT
OVER INMAN AROUND 945 PM CDT
THIS LINE OF STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS GUSTS
TO 60 MPH OR GREATER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4300 986u2 4248 9927 4236 9921 4233 9832
4279 9832
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:37 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 31, 2:37 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE JUL 31 2001 FORECAST CHALLENGE WILL BE AREAL COVERAGE FOR POPS TONIGHT... LEADING SURFACE TROUGH AT 18Z EXTENDED SOUTHWEST FROM LOW CENTER OVER NORTH CENTRAL SOUTH DAKOTA...WEST OF MBG...TO EAST OF VTN...THEN SOUTHWEST TO OGA. REINFORCING TROUGH TO ENTER FROM THE NORTHWEST THIS EVENING WITH DRIER AIR TO FILTER ACROSS THE PANHANDLE. DEWPOINTS INTO THE MID TO UPPER 60S CENTRAL WITH CAP WEAKEST OVER THE PANHANDLE AT 18Z WITH ISOLATED CONVECTION POSSIBLE INTO THE EASTERN PANHANDLE BY 4 PM AS GRAVITY WAVES ON VISIBLE SATELLITE MOVE NORTHEAST. DEWPOINTS ALREADY DROPPING INTO THE LOW 50S IN THE PANHANDLE WITH HIGH BASED CONVECTION MOST LIKELY WITH GUSTY WINDS POSSIBLE. MODELS IN GENERAL AGREEMENT IN THE SHORT TERM WITH BOUNDARY TO CRAWL SLOWLY SOUTHEAST THIS EVENING. H85 SOUTHWEST TO NORTHEAST ORIENTATED JET TO KEEP BEST FOCUS FOR CONVECTION WELL TO THE NORTH MOVING NORTH THROUGH EASTERN NORTH DAKOTA INTO MINNESOTA THROUGH 01/00Z ALONG AND NORTH OF WARM FRONT. THEN AS REINFORCEMENT OF DRIER AIR OCCURS ALONG BOUNDARY THE FRONT WILL ORGANIZE WITH INCREASED LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF LINE FROM ANW TO LBF AND IML. FURTHER WEST MORE WIDELY SCATTERED CONVECTION. HIGHER MOISTURE AVAILABILITY WILL BE EAST OF AREA WITH LOW POPS RETAINED. AFTER 01/00Z SERIES OF H5 WAVES WILL BE LIFTING NORTHEAST ALONG THE SURFACE FRONT WITH THREAT FOR STRONG TO SEVERE STORMS TO BE EAST OF FORECAST AREA AFT 06Z. SURFACE WINDS TURN ON TO THE NORTH NORTHEAST ACROSS ALL OF THE FORECAST AREA AFTER 09Z WITH FRONT TO HANG FROM NORTHEAST NEBRASKA INTO NORTHWEST KANSAS ON WEDNESDAY. CLOUDS WILL BEGIN TO CLEAR ACROSS THE NORTHWEST WEDNESDAY AS FRONT MOVES BRIEFLY SOUTHEAST. PARTLY SUNNY SKIES SHOULD PREVAIL ACROSS THE REMAINDER AS NORTHEAST SURFACE WINDS WRAP MOISTURE BACK SOUTHWEST AND SERIES OF H5 WAVES TRANSIT EAST ACROSS SOUTHERN NEBRASKA. THIS WILL KEEP A CHANCE OF WIDELY SCATTERED THUNDERSTORMS OVER THE SOUTHEAST HALF OF THE FORECAST AREA. THE CLOUDS AND NORTHEAST WINDS FLOW WILL HELP TO HOLD TEMPERATURES DOWN INTO THE MID TO UPPER 80S WITH BLEND OF GUIDANCES USED. WEDNESDAY NIGHT INTO THURSDAY LOW LEVEL CONVERGENCE INCREASES ACROSS SOUTHERN NEBRASKA AS FRONT REMAINS DRAPED NEAR THE STATELINE AND SURFACE HIGH BUILDS EAST ACROSS THE NORTHERN PLAINS. 850-700 MB FRONTOGENESIS INCREASES OVER NORTHWEST KANSAS WEDNESDAY EVENING WITH EAST WINDS TO GENERATE UPSLOPE FLOW AND CLOUDS INCREASES THEN CONVECTION DRIVES FRONT FURTHER SOUTH INTO KANSAS OVERNIGHT. CHANCE OF THUNDERSTORMS CONTINUE FOR THE EXTREME SOUTHWEST WEDNESDAY NIGHT. OTHERWISE MOSTLY CLOUDY AS SURFACE HIGH BUILDS EAST ACROSS MINNESOTA AND NEXT LEESIDE TROUGH FORMS ON THE NORTHWEST HIGH PLAINS. RETURN FLOW SETS UP THURSDAY WITH FRONT TO RETURN NORTH. THE H5 HIGH CENTER WILL BE SITUATED OVER KANSAS WITH SERIES OF WAVES TO ROTATE AROUND PHERIPERY WITH LOW POPS INCLUDED FOR THE DAY OTHERWISE PARTLY CLOUDY AS UPPER RIDGE BUILDS FURTHER WEST AND AMPLIFIES. IN THE EXTENDED EUROPEAN MODEL MORE AGGRESSIVE BUILDING UPPER RIDGE WESTWARD ACROSS THE SOUTHERN U.S. WHILE MRF SHOWS DEEPER TROUGH TO DIG IN AND SLOWER PROGRESSION OF SYSTEM OFF THE NORTHWEST COAST BEYOND 96 HOURS. EUROPEAN MODEL PREFERRED AS 31/12Z AVN THROUGH 120 HOURS LIMITS MOISTURE ADVECTION AS THE H5 HIGH CENTER TO BUILD WEST ACROSS KANSAS ON FRIDAY...THEN EXTEND SOUTHWEST INTO THE DESERT SOUTHWEST THROUGH MONDAY. THIS WILL MAKE FOR A DRIER FORECAST AS RETURN FLOW SHUTS OFF FROM THE GULF AND MAIN FORCING MOVES MORE TO THE NORTH AND LIMITS RAINFALL SATURDAY THROUGH MONDAY. ISOLATED STORMS MAY FIRE OVER THE MOUNTAINS TO THE WEST BUT THEN WEAKEN WHILE MOVING NORTH NORTHEAST AND WILL GO FOR DRY FORECAST. ANY STORMS WHICH DO DEVELOP WILL HAVE WEAK STEERING WINDS WITH SLOW MOVEMENT TO ALSO LIMIT EASTWARD EXTENT. THEN LEESIDE TROUGH WILL EXTEND SOUTH INTO FAR WESTERN NEBRASKA MONDAY THEN AS H5 RIDGE AXIS MOVES EAST TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. .LBF...NONE. KECK
In the hours before
Local storm report, Jul 31, 7:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
723 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 10 S NORTH PLATTE NE 74 MPH TSTM WIND GUST
07/31/01 LINCOLN
TLKLocal storm report, Jul 31, 7:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
735 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM 13 WNW HAYES CENTER NE 60 MPH TSTM WIND GUST
07/31/01 HAYES
TLKLocal storm report, Jul 31, 7:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
747 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0731 PM 10 S NORTH PLATTE NE 84 MPH TSTM WIND GUST
07/31/01 LINCOLN
0735 PM 6 N LONG PINE NE WIND DAMAGE
07/31/01 BROWN POWER LINES DOWN WITH
NUMEROUS LARGE BRANCHES
DOWN
MPLocal storm report, Jul 31, 8:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
801 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 4 N BASSETT NE 70-80 MPH TSTM WIND GUST
07/31/01 ROCKLocal storm report, Jul 31, 8:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
821 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....m
0808 PM 6 W BUTTE NE 60 MPH TSTM WIND GUST
07/31/01 BOYD
0750 PM 14 N STUART NE 60 MPH TSTM WIND GUST
07/31/01 HOLT
MPLocal storm report, Jul 31, 8:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
830 PM CDT TUE JUL 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 5 N BASSETT NE WIND DAMAGE
07/31/01 ROCK NUMEROUS LARGE TREE LIMBS
DOWN
0815 PM 2 E WESTERVILLE NE 70 MPH TSTM WIND GUST
07/31/01 CUSTER
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 55 min |
| Jul 31, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 60 min |
| Jul 31, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 56 min |
| Jul 31, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Aug 1, 1:19 AM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Aug 1, 1:29 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.